Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 115, NWS Boston/Norton, MA

June 30, 2008Capitol Planning Region, Connecticut; Hampden County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 30, 2008, 1:26 AM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 34 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2008, 1:26 AM EDT (05:26 UTC)
Expired
Jun 30, 2008, 2:00 AM EDT
In force
34 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:30 AM EDTTSTM WND DMGEnfield, CTTREE DOWN ON A HOUSE. THEN ON ELM STREET THERE IS A TREE DOWN ON WIRES.
Jun 30, 1:31 AM EDTTSTM WND DMGAgawam, MATREES DOWN IN AGWAM.
Jun 30, 1:36 AM EDTTSTM WND DMGEast Longmeadow, MATREES AND LARGE BRANCHES DOWN IN THE VICINITY OF 5TH AND EDMOND STREETS. LARGE TREE FELL ON EAST LONGMEADOW HIGH SCHOOL ON MAPLE STREET.
Jun 30, 1:37 AM EDTTSTM WND DMGEnfield, CTTREE DOWN BLOCKING GEORGE WASHINGTON HIGHWAY.
Jun 30, 1:38 AM EDTTSTM WND DMGEast Longmeadow, MATELEPHONE POLES DOWN.
Jun 30, 1:38 AM EDTTSTM WND DMGEnfield, CTMULTIPLE TREES DOWN ON POST OFFICE ROAD.
Jun 30, 1:39 AM EDTTSTM WND DMGLongmeadow, MATREE DOWN BLOCKING THREE LANES OF I-91.
Jun 30, 1:47 AM EDTTSTM WND DMGHampden, MATREE DOWN BLOCKING ON EAST LONGMEADOW ROAD BY ALLAN STREET.
Jun 30, 1:50 AM EDTTSTM WND DMGPalmer, MATREE AND WIRES DOWN ON THOMPSON STREET.
Jun 30, 1:55 AM EDTTSTM WND DMGPalmer, MASEVERAL TREES DOWN ON PARK STREET. LARGE BRANCH DOWN PARTIALLY BLOCKING SOUTH MAIN STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 5.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 300526
SVRBOX
CTC003-013-MAC013-300600-
/O.NEW.KBOX.SV.W.0115.080630T0526Z-080630T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
126 AM EDT MON JUN 30 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  NORTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF SPRINGFIELD...

* UNTIL 200 AM EDT

* AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LONGMEADOW...OR 7 MILES SOUTH OF
  SPRINGFIELD...AND MOVING NORTHEAST AT 42 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAMPDEN BY 135 AM EDT...
  WILBRAHAM BY 140 AM EDT...
  MONSON AND PALMER BY 145 AM EDT...
  6 MILES NORTHWEST OF WALES BY 150 AM EDT...
  BRIMFIELD BY 155 AM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4223 7228 4218 7227 4213 7215 4205 7215
      4193 7261 4206 7271
TIME...MOT...LOC 0526Z 243DEG 37KT 4203 7256

$$

WTB
1 follow-up statement
000 
WWUS51 KBOX 300544
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
144 AM EDT MON JUN 30 2008

CTC003-013-MAC013-300600-
/O.CON.KBOX.SV.W.0115.000000T0000Z-080630T0600Z/
TOLLAND CT-HARTFORD CT-HAMPDEN MA-
142 AM EDT MON JUN 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR SOUTHEASTERN HAMPDEN...NORTHEASTERN HARTFORD AND NORTHWESTERN
TOLLAND COUNTIES...

AT 138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAMPDEN...OR 7 MILES 
EAST OF SPRINGFIELD.  A SECOND THUNDERSTORM WAS LOCATED NEAR ENFIELD 
CONNECTICUT.  BOTH STORMS WERE MOVING NORTHEAST AT 43 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MONSON AND SOMERS BY 145 AM EDT...
  WALES BY 150 AM EDT...
  BRIMFIELD BY 155 AM EDT...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN 
LONGMEADOW MASSACHUSETTS AND ENFIELD CONNECTICUT. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4223 7228 4218 7227 4213 7215 4205 7215
      4193 7261 4206 7271
TIME...MOT...LOC 0542Z 243DEG 37KT 4210 7236

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:41 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 29, 10:41 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1041 PM EDT SUN JUN 29 2008

.SYNOPSIS...
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE TO AFFECT OUR REGION THROUGH MONDAY NIGHT...
AND PROBABLY INTO TUESDAY AS WELL. DRY AND WARM WEATHER SHOULD
FOLLOW FOR WEDNESDAY AND CONTINUE FOR THE FIRST PART OF THURSDAY. A
COLD FRONT MAY BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT INTO SUNDAY...BUT CONFIDENCE REMAINS LOW THIS FAR
OUT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
1035 PM QUICK UPDATE TO BUMP UP POPS IN WESTERN ZONES STARTING AROUND
MIDNIGHT THROUGH 3 AM...BASED ON THE APPROACH OF THE SHOWERS ENTERING
THE HUDSON VALLEY OF NY.  NO OTHER CHANGES.

OTHERWISE...WIDELY SCATTERED CONVECTION FROM BRIDGEPORT TO JUST EAST
OF SPRINGFIELD...MOVING NORTHEAST. THE SPRINGFIELD CELLS WILL MOVE
ACROSS CENTRAL MASS THROUGH MIDNIGHT...THE BRIDGEPORT CELL WILL MOVE
THROUGH WILLIMANTIC AROUND 1130 PM AND PASS SOUTH OF WORCESTER 1230
TO 100 AM. THE BRIDGEPORT CELL IS MOVING ALONG THE AXIS OF MAXIMUM
THTA E AND IN AN AREA OF -2 LI/S...AND WILL BEAR WATCHING.

MORE SUBSTANTIAL LINE OF SHOWERS/STORMS IN EASTERN PA AND WESTERN NYS
MOVING NORTHEAST. THIS APPROACHES THE MASS/NY STATE BORDER AROUND
1130-MIDNIGHT. THAT AREA HAS STABILIZED WITH LI AROUND +4 SOUTHWEST
OF ALB. MUCH OF THIS WILL SLIDE INTO VT/NH/MAINE OVERNIGHT. OTHER
STORMS IN EASTERN PA AND DELMARVA MOVING NORTHEAST MAY REACH US LATE
TONIGHT...AFTER 3 AM.

STRATUS AND SOME FOG SHOULD BUILD INTO THE AREA ONCE AGAIN
TONIGHT...ESPECIALLY OVER THE COASTAL AREAS. AS FAR AS POPS
FOR...WENT WITH A CHANCE OVER EASTERN MASS/RI WITH LOW LIKELY WESTERN
ZONES. ACTIVITY SHOULD REALLY WANE AFTER MIDNIGHT...EXPECT PERHAPS
OVER THE CAPE AND ISLANDS WHERE IT MAY LINGER A BIT LONGER.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANY STRATUS AND FOG SHOULD BURN OFF DURING THE EARLY MORNING HOURS ON
MONDAY LEAVING BEHIND PARTLY SUNNY SKIES. OVERALL THEME FROM TODAY
WILL REMAIN THE SAME ON MONDAY...BROAD SW FLOW THROUGHOUT THE COLUMN.
WE SHOULD HAVE ENOUGH SUNSHINE TO DESTABILIZE THE ATMOSPHERE WEAKLY
TO MODERATELY. HOWEVER...DEW POINTS SHOULD BE A BIT LOWER THAN THEY
ARE TODAY. DEEP LAYER SHEAR WILL BE DECENT AND A SFC TROF WILL
APPROACH DURING THE AFTERNOON. THIS MAY ALLOW SHOWERS AND TSTMS TO
REDEVELOP DURING THE AFTERNOON. A FEW COULD BE STRONG/LOCALLY SEVERE.
OTHERWISE...MAV MOS GENERALLY ACCEPTED FOR MAX TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MONDAY NIGHT...
UPPER TROUGH STILL REMAINS TO OUR WEST AND WE WILL
CONTINUE IN A WARM AIR ADVECTION PATTERN. ITS ALWAYS TOUGH TO
PINPOINT IF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS WILL DEVELOP IN
THIS SITUATION. HOWEVER...WITH WARM ADVECTION...IMPRESSIVE MID LEVEL
WIND FIELDS AND SOME ELEVATED INSTABILITY WILL GO WITH LOW CHANCE
POPS. REGARDLESS...AREAS OF FOG SHOULD ONCE AGAIN FORM WITH THE LOW
LEVEL OF THE ATMOSPHERE QUITE MOIST. LOWS SHOULD BE MAINLY IN THE
60S.

TUESDAY...
ANY SCATTERED PRECIPITATION SHOULD EXIT OUR REGION EARLY TUESDAY
MORNING. OTHERWISE...PARTLY SUNNY SKIES ARE EXPECTED FOR MUCH OF THE
DAY WITH HIGH TEMPERATURES REACHING WELL INTO THE 80S AWAY FROM THE
IMMEDIATE COAST. THE UPPER LEVEL TROUGH FINALLY BEGINS TO APPROACH
OUR REGION AND STEEPEN OUR MID LEVEL LAPSE RATES DURING THE
AFTERNOON/EVENING. SINCE WE SHOULD BE BEHIND THE COLD FRONT...HAVE
LOWERED POPS SLIGHTLY FOR TUESDAY AFTERNOON.

WEDNESDAY AND THURSDAY...
THE UPPER LEVEL TROUGH FINALLY BEGINS TO LOSE ITS GRIP ON OUR REGION.
HIGH PRESSURE OFF THE ATLANTIC COAST WILL PUMP A SOUTHWEST FLOW OF
RATHER WARM AIR INTO SOUTHERN NEW ENGLAND.  IT SHOULD MAINLY BE DRY
WITH PARTLY TO MOSTLY SUNNY SKIES.  AN APPROACHING COLD FRONT MAY
TRIGGER SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATE THURSDAY
AFTERNOON ACROSS THE INTERIOR...BUT MOST OF THE DAY SHOULD BE DRY.
HIGH TEMPERATURES SHOULD WARM WELL INTO THE 80S AWAY FROM THE
IMMEDIATE SOUTH COAST/CAPE/ISLANDS IN A WELL MIXED ATMOSPHERE.

THURSDAY NIGHT THROUGH SUNDAY...
THE GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT...BUT STILL HAVE
SOME DIFFERENCES TO LOWER CONFIDENCE. THERE IS STILL SOME QUESTION
HOW FAR SOUTH THIS FRONT MAKES IT BEFORE IT STALLS. FOR NOW WILL JUST
GO WITH LOW CHANCE POPS OVER THIS PERIOD UNTIL THINGS BECOME MORE
CLEAR.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
SHOWERS AND TSTMS WILL AID IN LOCAL IFR CONDITIONS THIS EVENING. FOG
AND STRATUS MAY ONCE AGAIN BUILD INTO EASTERN MASS/RHODE ISLAND
OVERNIGHT AND RESULT IN IFR/LIFR CONDITIONS.

ANY CLOUDS AND FOG SHOULD BURN OFF EARLY MONDAY MORNING LEAVING
BEHIND HIGH-END MVFR OR VFR CONDITIONS. SCT THUNDERSTORMS MAY ONCE
AGAIN REDEVELOP DURING THE AFTERNOON HOURS AS A SURFACE TROF NEARS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT AND TUESDAY...TIMES OF MVFR/IFR CONDITIONS IN LOW
CLOUDS/FOG AS WELL AS SCATTERED SHOWERS/THUNDERSTORMS. THIS WILL ALSO
BE INTER-MIXED WITH VFR CONDITIONS.

WEDNESDAY AND THURSDAY...MAINLY VFR. SCATTERED MVFR IN SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON.

FRIDAY...MAINLY VFR. ISOLATED TO SCATTERED MVFR IN AFTERNOON SHOWERS
AND THUNDERSTORMS.

&&

.MARINE...
INCREASING SLY FLOW SHOULD ALLOW FOR INCREASING SEASON ON THE OUTER
WATERS TONIGHT INTO MONDAY. SEAS SHOULD BUILD TO BETWEEN 5 AND 7
FEET. WAVEWATCH CONTINUES TO BE OVERDONE BY A FOOT OR TWO. WINDS
GUSTS WILL BE VERY MARGINAL BUT COULD TOUCH 25 KT AT TIMES.

A HIGH SURF ADVISORY MAY BE NEEDED FOR MONDAY FOR THE SOUTH FACING
BEACHES. THERE WILL BE A MODERATE TO HIGH RISK FOR RIP CURRENTS.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MARGINAL SMALL CRAFT ADVISORY CONDITIONS POSSIBLE MONDAY NIGHT
THROUGH FRIDAY ACROSS THE SOUTHERN OUTER COASTAL WATERS. IN
ADDITION...AREAS OF DENSE FOG DURING THE OVERNIGHT HOURS THROUGH
TUESDAY MORNING WILL REDUCE VISIBILITIES FOR MARINERS.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES UP TO 2 INCHES ARE LIKELY THIS EVENING.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR...AND RESULTANT FLOODING OF URBAN/POOR DRAINAGE AREAS AND
SMALL CREEKS AND STREAMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR ANZ235-
     237-250.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ254-255.

&&

SYNOPSIS...BELK/EKSTER
NEAR TERM...WTB/DRAG
SHORT TERM...EKSTER
LONG TERM...BELK
AVIATION...BELK/EKSTER
MARINE...BELK/EKSTER
HYDROLOGY...
Hazardous weather outlook, Jun 29, 8:12 PM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
812 PM EDT SUN JUN 29 2008

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-301200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
812 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT
ISOLATED OR SCATTERED STRONG THUNDERSTORMS MAY OCCUR OVERNIGHT BUT
NOT UNTIL AFTER 11PM OR MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND
TUESDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE...BUT
THAT WILL DEPEND ON TIMING AND THE AMOUNT OF INSULATION WE RECEIVE
WHICH REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ230>237-250-254-255-301200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
812 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH GUSTS TO 30 KNOTS MAY OCCUR ACROSS THE
WATERS AFTER 2 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS REMAIN POSSIBLE AT TIMES ON MONDAY AND
TUESDAY.

IN ADDITION...AREAS OF DENSE FOG MAY AFFECT THE WATERS DURING THE
OVERNIGHT HOURS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MAZ020>024-RIZ006>008-301200-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
812 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ALONG THE SOUTH COASTS
AFTER 2 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY
INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DRAG

In the hours before

Special weather statement, Jun 29, 11:38 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1138 PM EDT SUN JUN 29 2008

CTZ002>004-MAZ002>004-008>011-NHZ011-300500-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-HARTFORD CT-NORTHERN WORCESTER MA-TOLLAND CT-WESTERN FRANKLIN
MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-WINDHAM CT-
1138 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS TO ENTER SOUTHWEST NEW HAMPSHIRE AND WESTERN
MASSACHUSETTS THROUGH 1 AM...

AT 1133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS UP TO 50
MPH ALONG A LINE EXTENDING FROM 24 MILES WEST OF MONROE TO 34 MILES
WEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF
TROY TO 4 MILES NORTH OF PAWLING...MOVING EAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...WORTHINGTON...TOLLAND...ROWE AND
PLAINFIELD BY 1210 AM EDT...RUSSELL...HUNTINGTON...HEATH AND HAWLEY
BY 1220 AM EDT...WILLIAMSBURG AND WESTHAMPTON BY 1230 AM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK
Special weather statement, Jun 30, 12:14 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1214 AM EDT MON JUN 30 2008

CTZ002-003-MAZ002-003-008>011-NHZ011-300515-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN
MA-WESTERN HAMPSHIRE MA-
1214 AM EDT MON JUN 30 2008

AT 1210 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 12 MILES NORTH
OF MONROE TO 8 MILES WEST OF TOLLAND...OR ALONG A LINE EXTENDING FROM
10 MILES EAST OF BENNINGTON TO 13 MILES SOUTHEAST OF GREAT
BARRINGTON...MOVING EAST AT 46 MPH.

THUNDERSTORMS WILL BE NEAR...WORTHINGTON AND TOLLAND BY 1220 AM
EDT...WESTHAMPTON AND SHELBURNE BY 1230 AM EDT...WESTMORELAND AND
SUFFIELD BY 1240 AM EDT...KEENE AND WINCHESTER BY 1250 AM EDT...KEENE
AND SOMERS BY 100 AM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK
Special weather statement, Jun 30, 12:47 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1247 AM EDT MON JUN 30 2008

CTZ002-300545-
HARTFORD CT-
1247 AM EDT MON JUN 30 2008

AT 1242 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES WEST OF BURLINGTON...OR ABOUT 7 MILES
SOUTHEAST OF TORRINGTON...MOVING NORTHEAST AT 33 MPH.

THE THUNDERSTORM WILL BE NEAR...CANTON AND AVON BY 100 AM EDT...
SIMSBURY AND BLOOMFIELD BY 110 AM EDT...WINDSOR LOCKS AND EAST GRANBY
BY 120 AM EDT...SUFFIELD BY 130 AM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK
Special weather statement, Jun 30, 1:10 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
110 AM EDT MON JUN 30 2008

CTZ002-003-MAZ009>011-300600-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND
CT-WESTERN HAMPDEN MA-
110 AM EDT MON JUN 30 2008

AT 106 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER SIMSBURY...OR ABOUT 8 MILES NORTHWEST OF WEST
HARTFORD...MOVING NORTHEAST AT 33 MPH.

THE THUNDERSTORM WILL BE NEAR...WINDSOR LOCKS AND EAST GRANBY BY 120
AM EDT...ENFIELD AND SUFFIELD BY 130 AM EDT...SOMERS AND LONGMEADOW
BY 140 AM EDT...HAMPDEN AND 6 MILES NORTHWEST OF STAFFORD SPRINGS BY
150 AM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:59 AM EDTSevere Thunderstorm WarningBOXHampden, Worcester46 min
Jun 30, 3:20 AM EDTSpecial Marine WarningBOX55 min
Jun 30, 4:14 AM EDTSpecial Marine WarningBOX61 min
Jun 30, 10:13 AM EDTHigh Surf AdvisoryBOXBristol, Dukes, Nantucket, Plymouth13 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.